Discussions that mention vicodin

Pain Management board


Kathy,

I have been on Lyrica since early January for nerve pain. Started out at 75mg 2x a day, now 150mg 2x a day. I agree with Lizzy, the relief it provides is hard to describe. It's not like a regular pain medication, like when you have a headache and take Tylenol, or are recovering from surgery or injury and take a Vicodin, Lortab, etc. But I KNOW it is working, because my pain is manageable only while I am taking Lyrica. I would say I felt the effects within the first week that I was at the higher dose.

Side effects? Well, I wish I could say I was lucky like Brian and didn't experience the horrible weight gain--31 pounds since I started it the first week of January, without changing my eating habits. I also experience a great deal of fatigue and sleepiness, which seemed worse at the beginning but is still an issue. I haven't had much in the way of dizziness unless I don't get enough sleep. I have a great deal of swelling in my feet and lower legs, but my blood pressure is okay so far. I plan to talk to my orthopedic surgeon about this when I have my next visit, sometime this month.

For me, if I had to choose between living with the pain and no side effects, or taking Lyrica, its side effects and a drastic reduction in my pain, I would choose taking the Lyrica. At least I feel relief from the pain. For myself personally, I decided (with my internist) to try the Medifast diet to see if it would help me get a handle on the weight gain. (She also suspects I might have some food allergies, but that's another story) I just started it yesterday, so I don't know if it will help, but I'm giving it my best shot. I figure, overall, taking Lyrica has been worth it, but I wish the side effects, for me personally, were a tad less in the weight/swelling areas.

I have not personally experienced having shingles, but I hear it is excruciatingly painful. You definitely need some relief from your pain. IMO, Lyrica might be a good thing to try, but you need to make sure your dosage is high enough and that you are able to adjust your activities to cope with the fatigue.

I am adding you to my prayer list and hope you feel better soon. Keep us posted so we know how you are doing--we really care!

((Hugs))
Tex